Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 23, 2012, 5:04 PM EDT for Beaufort County, Pitt County, North Carolina. It was in force for 41 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 5:04 PM EDT (21:04 UTC)
- Expired
- May 23, 2012, 5:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 91 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:14 PM EDT | HAIL 1 | Grimesland, NC | NICKEL TO QUARTER SIZE HAIL |
| May 23, 5:15 PM EDT | HAIL 0.25 | Calico, NC | |
| May 23, 5:20 PM EDT | TSTM WND GST 50 | 1 E Black Jack, NC | DIME TO QUARTER SIZE HAIL WITH ESTIMATED WINDS GREATER THAN 50 MPH |
| May 23, 5:20 PM EDT | HAIL 1 | 1 E Black Jack, NC | DIME TO QUARTER SIZE HAIL WITH ESTIMATED WINDS GREATER THAN 50 MPH |
| May 23, 5:28 PM EDT | HAIL 0.88 | 4 Ene Washington, NC | DIME TO NICKEL SIZE HAIL ON CHERRY RD |
| May 23, 5:31 PM EDT | HAIL 0.25 | Chocowinity, NC | PEA SIZE HAIL... QUARTER MILE FROM RT 17 AND 33. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
758
WUUS52 KMHX 232104
SVRMHX
NCC013-147-232145-
/O.NEW.KMHX.SV.W.0029.120523T2104Z-120523T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 PM EDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PITT COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SHELMERDINE...OR 11 MILES EAST OF AYDEN...
MOVING NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BELGRADE...BLACK JACK...
GRIMESLAND...CHOCOWINITY...
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELGRADE AND BLACK JACK AROUND 515 PM...
GRIMESLAND AND CHOCOWINITY AROUND 530 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3566 7701 3556 7689 3540 7724 3542 7744
3572 7714
TIME...MOT...LOC 2103Z 215DEG 12KT 3546 7721
$$
291 follow-up statement
287
WWUS52 KMHX 232123
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
523 PM EDT WED MAY 23 2012
NCC013-147-232145-
/O.CON.KMHX.SV.W.0029.000000T0000Z-120523T2145Z/
PITT NC-BEAUFORT NC-
523 PM EDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BEAUFORT AND EAST CENTRAL PITT COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BLACK
JACK...OR 9 MILES SOUTHWEST OF WASHINGTON...MOVING NORTHEAST AT 10
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GRIMESLAND...
SLATESTONE...PACTOLUS...OLD FORD...BUNYAN...WASHINGTON PARK AND
CHOCOWINITY.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3566 7701 3556 7689 3540 7724 3542 7744
3572 7714
TIME...MOT...LOC 2123Z 230DEG 7KT 3549 7717
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:30 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 23, 3:30 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 PM EDT WED MAY 23 2012 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE SURFACE AND ALOFT WILL CONTINUE OVER NORTH CAROLINA THROUGH TONIGHT...THEN DISSIPATE THURSDAY. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND PERSIST THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 300 PM WEDNESDAY...DEBRIS CLOUDINESS HAS CLEARED...ALLOWING SEA BREEZE TO DEVELOP AND SEEING SCT CONVECTIVE ACTIVITY FORMING ALONG IT. WITH VERY COLD TEMPS ALOFT...ANY DEEPER STORMS COULD BECOME SVR WITH LARGE HAIL BEING MAIN THREAT...AND SVR TSTM WATCH POSTED FOR MOST OF AREA. WILL CONTINUE LIKELY POPS INLAND INTO EARLY EVENING...THEN EXPECT LULL IN ACTIVITY UNTIL OVERNIGHT...WITH MAIN THREAT SHIFTING TO COAST AFTER MIDNIGHT AS UPR LOW GRADUALLY LIFTS NE. LCL STRATUS/FOG PSBL AGAIN OVERNIGHT BUT CONVECTIVE DEBRIS EXPECTED TO LIMIT WIDESPREAD THREAT. MIN TEMPS MAINLY MID-UPR 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... AS OF 300 PM WEDNESDAY...INITIAL UPR LOW WILL BE N OF AREA BUT SECONDARY TROF APPROACHING FROM W DURING AFTN. COULD SEE LINGERING ACTIVITY ALONG COAST IN MORNING SIMILAR TO THIS MORNING...SHIFTING INLAND WITH SEA BREEZE DURING AFTN. LESS COVERAGE EXPECTED THAN TODAY AND KEPT POPS IN 20/30 RANGE. MODEL BLEND FOR TEMPS...MAINLY MID 80S INLAND TO AROUND 80 COAST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... AS OF 225 PM WED...WEAK UPPER LEVEL TROUGH OVER THE SOUTHEAST WILL START TO LIFT OUT THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL RIDGE BUILDS IN OVER THE SOUTH. THIS RIDGE WILL REMAIN IN PLACE OVER THE SOUTH AND SOUTHEAST TRHROUGH THE WEEKEND. HOWEVER...LOW PRESSURE WILL TRY TO DEVELOP OFF THE SOUTHEAST COAST LATE FRIDAY THROUGH THE WEEKEND. MOST FORECAST MODELS ARE INDICATING THIS DEVELOPMENT...BUT HAVE DIFFERENCES IN STRENGTH AND PLACEMENT OF THE LOW. PREFER PLACEMENT OF SURFACE LOW UNDERNEATH UPPER LOW AS DEPICTED BY THE ECMWF. 5H TEMPERATURES NOT AS COLD ON FRIDAY OR SATURDAY AS DURING THE WEEK...SO ATMOSPHERE WILL BE MORE STABLE. HOWEVER CANT RULE OUT SOME AFTERNOON SEABREEZE ACTIVITY THROUGH THE WEEKEND. /SUNDAY THROUGH WEDNESDAY/... DIFFERENCES IN MODELS STARTING DURING THE WEEKEND. GFS PRETTY WEAK WITH DEVELOPING SYSTEM OFF THE GA COAST. NAM RIGHT ALONG THE COAST. SREF WEAKER THAN NAME BUT HAS THE LOW INLAND AND THE ECMWF STRONGEST BUT MUCH FURTHER EAST THAN OTHER MODELS. UPPER LEVEL PATTERNS INDICATED IN THE MODELS...WITH THE EXCEPTION OF THE GFS...SUPPORT THE DEVELOPMENT OF THE SURFACE LOW. 6Z GFS DID SHOW THIS LOW. HAVE SHOWN THIS DEVELOPMENT IN SOUTHEAST SECTIONS OF GRIDS AT THE APPROPRIATE TIMES. WEATHER DURING THE FIRST HALF OF THE WEEK DEPENDENT ON WHAT THE LOW DOES. ECMWF HAS HIGH PRESSURE ALOFT BUILDING IN AS SURFACE LOW LIFTS OUT. ZONAL FLOW WILL DEVELOP OVER THE SOUTHEAST BY WEDNESDAY...ALLOWING A WEAK SURFACE BOUNDARY TO APPROACH THE AREA WEDNESDAY NIGHT... && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /THROUGH 18Z THURSDAY/... AS OF 130 PM WEDNESDAY...SCT SHOWERS/TSTMS WILL THREATEN MAINLY KPGV AND KISO THIS AFTN AND EVENING WITH VFR EXPECTED OTHERWISE. MVFR VSBYS AND SCT STRATUS LIKELY OVERNIGHT...BUT CONVECTIVE DEBRIS CLOUDINESS EXPECTED TO LIMIT IFR THREAT. VFR PREVAILING THU...OUTSIDE OF SCT CONVECTIVE THREAT IN AFTN. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 136 PM WED...UPPER LEVEL RIDGE WILL BE OVER THE AREA THROUGH THE WEEKEND. LOW PRESSURE DEVELOPMENT IS POSSIBLE OFFSHORE BY LATE IN THE PERIOD. HOWEVER...CURRENT THINKING IS THAT ANY EFFECTS FROM THIS LOW WILL REMAIN WELL EAST OF THE AREA TAFS. EXPECT MAINLY VFR THROUGH THE PERIOD WITH THE EXCEPTION OF MVFR IN PATCHY EARLY MORNING FOG. && .MARINE... SHORT TERM /THROUGH THURSDAY/... AS OF 300 PM WEDNESDAY...INLAND TROF WILL WEAKEN OVERNIGHT AND DISSIPATE THU WITH HIGH PRES BUILDING IN FROM E. LITTLE CHANGE IN SPEEDS...MAINLY 10-15 KT...EXPECTED DURING PERIOD BUT WILL SEE SLIGHT SHIFT OF WINDS FROM S-SW TONIGHT TO SE-S THU. WW3 AND SWAN IN DECENT AGREEMENT WITH SEAS MAINLY 3-4 FT. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 148 PM WED...SOUTHEAST FLOW OVER AREA WATERS FRIDAY WILL BECOME NORTHERLY AS A SURFACE LOW DEVELOPS WELL OFF THE GA COAST. CONDITIONS OVER THE WATERS DURING THE WEEKEND AND INTO THE BEGINNING OF THE WEEK IS DEPENDENT ON DEVELOPMENT AND MOVEMENT OF THIS LOW PRESSURE. EAST AND NORTHEAST WIND IN SOUTHEAST WATERS UP TO 20 KNOTS THROUGH THE WEEKEND. SPEEDS WILL REMAIN BELOW SCA. EXPECT WIND DIRECTION TO BECOME MORE SOUTHEAST BY END OF PERIOD AS LOW SHOULD HAVE MOVED AWAY FROM THE AREA. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM/JME SHORT TERM...JBM LONG TERM...CGG AVIATION...CGG/JBM MARINE...CGG/JBM
Hazardous weather outlook, May 23, 2:02 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 202 PM EDT WED MAY 23 2012 NCZ103-104-241815- OUTER BANKS DARE-OUTER BANKS HYDE- 202 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-241815- CARTERET- 202 PM EDT WED MAY 23 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ046-047-080-081-092>094-241815- TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO- 202 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ029-044-045-079-090-091-098-241815- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-ONSLOW- 202 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 23, 2:34 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
234 PM EDT WED MAY 23 2012
NCZ080-081-231915-
BEAUFORT-MAINLAND HYDE-
234 PM EDT WED MAY 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND MAINLAND HYDE
COUNTIES THROUGH 315 PM EDT...
AT 234 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PAMLICO BEACH...OR ABOUT 12 MILES WEST OF SWANQUARTER...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GERMANTOWN...
SLADESVILLE...ROSE BAY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3534 7638 3536 7643 3538 7642 3538 7638
3543 7640 3538 7643 3539 7647 3537 7648
3544 7657 3539 7657 3544 7671 3552 7663
3544 7659 3547 7656 3552 7659 3552 7648
3553 7661 3564 7650 3559 7631 3548 7620
TIME...MOT...LOC 1834Z 231DEG 10KT 3538 7653
29Local storm report, May 23, 2:56 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
256 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL SLADESVILLE 35.46N 76.47W
05/23/2012 E0.25 INCH HYDE NC PUBLIC
&&
EVENT NUMBER MHX1200127
BTCSpecial weather statement, May 23, 3:20 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 PM EDT WED MAY 23 2012
NCZ081-232000-
MAINLAND HYDE-
320 PM EDT WED MAY 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND HYDE COUNTY
THROUGH 400 PM EDT...
AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SWANQUARTER...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSE BAY...
SWANQUARTER...SWINDELL FORK...HYDELAND.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3538 7617 3534 7630 3539 7634 3534 7634
3533 7638 3534 7639 3533 7641 3536 7643
3538 7642 3538 7638 3540 7641 3543 7640
3538 7643 3539 7647 3537 7646 3539 7652
3541 7653 3560 7618 3548 7610
TIME...MOT...LOC 1920Z 242DEG 10KT 3538 7638
29Special weather statement, May 23, 3:52 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EDT WED MAY 23 2012
NCZ103-232030-
OUTER BANKS DARE-
352 PM EDT WED MAY 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 430 PM EDT...
AT 352 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COLINGTON...OR ABOUT OVER KILL DEVIL HILLS...MOVING NORTH AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COLINGTON...KILL
DEVIL HILLS...KITTY HAWK...KITTY HAWK...SOUTHERN SHORES.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3597 7562 3595 7564 3596 7567 3594 7569
3592 7573 3594 7574 3595 7572 3594 7569
3597 7567 3599 7568 3600 7574 3604 7572
3603 7574 3605 7575 3621 7576
TIME...MOT...LOC 1952Z 202DEG 10KT 3600 7574
29Local storm report, May 23, 4:34 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
434 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL KITTY HAWK 36.07N 75.72W
05/23/2012 E0.75 INCH DARE NC PUBLIC
&&
EVENT NUMBER MHX1200128
BTCSpecial weather statement, May 23, 4:47 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 447 PM EDT WED MAY 23 2012 NCZ044-080-232130- BEAUFORT-PITT- 447 PM EDT WED MAY 23 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND PITT COUNTIES THROUGH 530 PM EDT... AT 447 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHELMERDINE...OR ABOUT 8 MILES EAST OF AYDEN...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BELGRADE......BLACK JACK...SIMPSON...GRIMESLAND. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3571 7726 3563 7699 3543 7712 3538 7743 TIME...MOT...LOC 2047Z 211DEG 10KT 3544 7728 29
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:51 AM EDT | Special Marine Warning | MHX | 39 min | |
| May 23, 2:05 AM EDT | Special Weather Statement | MHX | Carteret | 40 min |
| May 23, 3:34 AM EDT | Special Marine Warning | MHX | 41 min | |
| May 23, 4:15 AM EDT | Special Marine Warning | MHX | 60 min | |
| May 23, 5:05 AM EDT | Special Marine Warning | MHX | 55 min | |
| May 23, 5:07 AM EDT | Special Marine Warning | MHX | 53 min | |
| May 23, 5:46 AM EDT | Special Weather Statement | MHX | Carteret | 44 min |
| May 23, 5:57 AM EDT | Special Marine Warning | MHX | 48 min | |
| May 23, 6:45 AM EDT | Special Marine Warning | MHX | 45 min | |
| May 23, 6:55 AM EDT | Special Weather Statement | MHX | Hyde | 35 min |
| May 23, 7:07 AM EDT | Special Marine Warning | MHX | 38 min | |
| May 23, 7:25 AM EDT | Special Weather Statement | MHX | Dare | 35 min |
| May 23, 2:34 PM EDT | Special Weather Statement | MHX | Hyde | 41 min |
| May 23, 2:43 PM EDT | Special Marine Warning | MHX | 32 min | |
| May 23, 3:20 PM EDT | Special Weather Statement | MHX | Hyde | 40 min |
| May 23, 4:47 PM EDT | Special Weather Statement | MHX | Pitt | 43 min |
| May 23, 5:44 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pitt | 46 min |
| May 23, 5:52 PM EDT | Areal Flood Advisory | MHX | Beaufort, Pitt | 83 min |
| May 23, 6:16 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 44 min |
| May 23, 6:29 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt, Washington | 46 min |
| May 23, 6:39 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 51 min |
| May 23, 6:41 PM EDT | Areal Flood Advisory | MHX | Beaufort, Martin, Pitt | 79 min |
| May 23, 6:59 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 46 min |
| May 23, 7:47 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.